Q. How can I quit taking my anti-depressants?

Answered by
Dr. Ashok Kumar Choudhary
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 23, 2018

Hello doctor,

I want to quit taking my anti-depressants. Can you help me to slowly reduce doses? I am taking one Valkem of 500 and Flunil 20 mg in morning and one Valkem OD 500, Soltus 100 mg, Rivotril 0.5 mg at night.

#

Hi,

Welcome to icliniq.com.

I read your query and understand your concerns about the medications.

From the available details, there is a possibility that you suffered from either resistant depression or bipolar depression as some of the medications prescribed to you are often used in these conditions. I mean to say that you are taking an antidepressant (Fluoxetine), mood stabilizer (Valkem-Divalproex sodium), antipsychotics (Amisant-Amisulpride) and sleeping pills (Rivotril).

In my opinion, most individuals with resistant or bipolar depression need long-term treatment and any attempt to withdraw medication without supervision can bring the depression back to your life. In case you are really concerned about the medications, I think Rivotril can be tried to reduce. For this purpose start taking three-fourths of Rivotril and decrease it to the half tablet after one week. Then after this make it one fourth for another week and then stop it. In this process, you will need three weeks to four weeks to stop this. Once this is done revert back to me after three to four weeks.

For more information consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist


Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Postpartum Depression

Article Overview: Postpartum depression (PPD) or postnatal depression is a kind of depression that affects a new mother. 80 % of all new moms experience baby blues, but if the symptoms are severe and it starts affecting your ability to care for your baby, then it is a sign of postpartum depression. Read Article


Dr. Sneha Kannan
Psychiatrist

Postpartum Depression Postpartum depression (PPD) or postnatal depression is a kind of depression that affects a new mother. 80 % of all new moms experience baby blues, but if the symptoms are severe and it starts affecting your ability to care for your baby, then it is a sign of postpartum depress...  Read Article

Can antidepressants cause low sex drive?

Query: Hi doctor, I have no sex drive whatsoever and cannot obtain an orgasm. Please help.  Read Full »

Smoking, an Illness and Not Just a Habit

Article Overview: Apart from physical hazards, smoking causes behavioral problems in the form of dependence syndrome, characterized by progressively increasing the amount of smoke, intense craving and withdrawal symptoms in the absence of smoke. Though can be quit on its own, it also requires specific treatment for complete cure. Read Article


Dr. Bharat Udey
Psychologist Counsellor

Smoking is one of the common modes of substance use. Usually, people smoke cigarettes, pipes, bidis, chillums, hookahs. A common ingredient of smoke is tobacco, derived from dried leaves of the tobacco plant. Tobacco consists of an alkaloid known as nicotine, which is water soluble and is a psychoac...  Read Article

Also Read


COVID-19 Vaccines
A COVID-19 vaccine provides acquired immunity against the new Coronavirus. Read the article to know everything about the...  Read more»
Does CD marker help in identification of blood cancer?
Hi doctor, I am a 25-year-old male suffering from joint pain and pain in the knees. I also have nausea, vomiting, gynec...  Read more»
I suddenly got fainted and woked up with bruising in eyes. Why?
Hi doctor,I am 28 years old with normal weight and following a vegetarian diet. Last month, I fainted at home and my fri...  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.